Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 18, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 13, 2001, 9:58 AM EST for Flagler County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 13, 2001, 9:58 AM EST (14:58 UTC)
- Expired
- Mar 13, 2001, 10:45 AM EST
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 135 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 10:50 AM EST | Tornado F1 | Daytona Beach, FL | An F1 tornado and strong downburst winds touched down in the heart of Daytona Beach just west of the Halifax River Lagoon. At least 100 homes and dozens of vehicles were damaged, many due to fallen trees. Boats on trailers were overturned and the roof of a fu |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 3.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1482 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 131459 SVRJAX FLC035-131545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 958 AM EST TUE MAR 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN FLAGLER COUNTY IN NORTHEAST FLORIDA * UNTIL 1045 AM EST * AT 958 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER EXTREME NORTHWESTERN VOLUSIA COUNTY...OR ABOUT 12 MILES SOUTH OF CRESCENT CITY...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FAVORITA AROUND 1015 AM EST... FLAGLER BEACH AROUND 1025 AM EST... VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. HEAVY RAINS MAY FLOOD LOW LYING AREArS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 2936 8156 2918 8151 2929 8075 2953 8080 $$ HESS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 9:50 AM EST, 8 minutes earlier.
Area forecast discussion, Mar 13, 9:50 AM EST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 950 AM EST TUE MAR 13 2001 STRONG TO SEVERE STORMS OCCURRING WITH PRE-FRONTAL SQUALL LINE OVER SOUTHERN PART OF CWA. HEAVY RAIN AND WIND DAMAGE HAS BEEN REPORTED. COLD FRONT NOW PUSHING ACROSS SOUTHEAST GEORGIA WITH SCATTERED SHOWERS ALONG BOUNDARY. UPPER TROUGH OVER GREAT LAKES WILL BE SWINGING NORTHEAST ACROSS GREAT LAKES TODAY. EXPECT LINE OF STORMS TO SLOWLY DRIFT SOUTH OF CWA THIS AFTERNOON. WILL LOWER POPS TO CHANCE FOR AREAS BETWEEN FRONT AND SQUALL LINE AND DROP POPS NORTH OF FRONT. MARINE...WILL CONTINUE SCA INTO THIS AFTERNOON AS WINDS AND SEAS SHOULD STAY UP WITH FRONTAL PASSAGE. .JAX... GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH. FL...SCA FERN BEACH TO FLAGLER BEACH. MZ
In the hours before
Local storm report, Mar 13, 7:42 AM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
742 AM EST TUE MAR 13 2001
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 AM 15 MILES S HOMERVILLE GA WIND DAMAGE
03/13/01 CLINCH UTILITY COMPANY REPORTED
POWERLINES DOWN ALONG HWY
441.
>Local storm report, Mar 13, 9:11 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
911 AM EST TUE MAR 13 2001
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 AM STEVEN FOSTER STATE PARK GA WIND DAMAGE
03/13/01 CHARLTON PINE TREES DOWN. LARGE
LIMBS SNAPPED.Local storm report, Mar 13, 9:27 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
927 AM EST TUE MAR 13 2001
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 AM YULEE FL TORNADO
03/13/01 NASSAU ROOF DAMAGE TO BLACKROCK
CHURCH OF GOD WITH AWNING
RIPPED OFF. CHURCH STORAGE
SHED BLOWN OVER. NUMEROUS
TREES DOWN ALONG BLACKROAD
ROAD WITH DAMAGE TO MOBILE
d HOME. F0 DAMAGE DETERMINED
BY NWS EMPLOYEE.Local storm report, Mar 13, 9:27 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
927 AM EST TUE MAR 13 2001
...CORRECTED NAME OF ROAD...
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 AM YULEE FL TORNADO
03/13/01 NASSAU ROOF DAMAGE TO BLACKROCK
CHURCH OF GOD WITH AWNING
RIPPED OFF. CHURCH STORAGE
SHED BLOWN OVER. NUMEROUS
TREES DOWN ALONG BLACKROCK
ROAD WITH DAMAGE T4O MOBILE
HOME. F0 DAMAGE DETERMINED
BY NWS EMPLOYEE.Local storm report, Mar 13, 9:35 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
935 AM EST TUE MAR 13 2001
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 AM 5 S PALATKA FL WIND DAMAGE
03/13/01 PUTNAM TREES DOWN ALONG HIGHWAY
17. POWER LINES DOWN IN
ESPRANZA SHORES
SUBDIVISION.Local storm report, Mar 13, 9:52 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
952 AM EST TUE MAR 13 2001
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 AM CRESCENT CITY FL LIGHTNING
03/13/01 PUTNAM *** 1 INJ ***
EMERGENCY MANAGEMENT
REPORTED PERSON STRUCK BY
LIGHTNING. EMERGENCY
MEDICAL SPECIALIST ON
SCENE.The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 2:13 AM EST | Tornado Warning | JAX | Columbia, Hamilton | 47 min |
| Mar 13, 2:59 AM EST | Severe Thunderstorm Warning | JAX | Baker, Columbia | 46 min |
| Mar 13, 2:59 AM EST | Severe Thunderstorm Warning | JAX | Hamilton | 46 min |
| Mar 13, 3:14 AM EST | Severe Thunderstorm Warning | JAX | Nassau | 46 min |
| Mar 13, 4:12 AM EST | Severe Thunderstorm Warning | JAX | Baker | 48 min |
| Mar 13, 4:42 AM EST | Severe Thunderstorm Warning | JAX | Nassau | 48 min |
| Mar 13, 6:20 AM EST | Severe Thunderstorm Warning | JAX | Putnam, Saint Johns | 40 min |
| Mar 13, 6:41 AM EST | Tornado Warning | JAX | Putnam, Saint Johns | 49 min |
| Mar 13, 8:27 AM EST | Tornado Warning | JAX | Marion | 63 min |
| Mar 13, 8:45 AM EST | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 45 min |
| Mar 13, 9:26 AM EST | Severe Thunderstorm Warning | JAX | Marion | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.